Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 144, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 17, 2015, 4:55 AM CST for 4 counties in Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 4:55 AM CST (10:55 UTC)
- Expired
- Nov 17, 2015, 5:12 AM CST
- In force
- 17 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brazos County, TX, Grimes County, TX, Madison County, TX, Walker County, TX
The radar
The Ft Hood radar (KGRK), 137 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 4:48 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:52 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 17, 3:52 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 AM CST TUE NOV 17 2015
.DISCUSSION...
PCPN STARTING TO RAMP UP ALONG THE DRY LINE OUT WEST AS IT BEGINS
TO MOVE EAST THIS MORNING. FURTHER TO THE NORTH AND WEST...STORMS
ALSO CONTINUING ALONG THE COLD FRONT (WHICH IS ALSO STEADILY MOV-
ING EAST THIS MORNING) AND IS THEN EXPECTED TO MERGE WITH THE DRY
LINE A BIT LATER. HOWEVER WILL HAVE TO KEEP A CLOSER EYE ON THESE
CELLS OUT WEST WITH WPC INDICATING THE POTENTIAL FOR HOURLY RAIN-
FALL RATES UP TO 2" DUE TO TRAINING/CELL MERGERS. IN THE MEANTIME
NO REAL CHANGES WITH THE THINKING THAT THE SQUALL LINE IS CAPABLE
OF PRODUCING SEVERE STORMS AS IT SWEEPS INTO THE AREA THROUGH THE
MORNING HRS.
LOOKING FURTHER AHEAD PROGS NOW TRENDING A BIT MORE COOLER/WETTER
FOR THE WEEKEND. THE AGGRESSIVE RETURN OF LOW-LEVEL MOISTURE JUST
AHEAD OF THE NEXT COLD FRONT FCST TO PRODUCE SCT PCPN FOR SAT. IN
ITS WAKE...MOS TEMPS MUCH COOLER THAN PREVIOUS RUNS AND HAVE ADJ-
USTED GRIDS ACCORDINGLY. WILL HAVE TO SEE IF THIS HOLDS UP AS THE
WEEK PROGRESSES. 41
&&
.MARINE...
A TIGHT PRESSURE GRADIENT WILL GRADUALLY WEAK THIS MORNING AS DEEP
LOW PRESSURE OVER THE CENTRAL PLAINS PUSHES NORTHEAST AND AWAY FROM
THE REGION. WILL MAINTAIN THE SCA FOR ALL WATERS THROUGH 00Z. WINDS
SHOULD BEGIN TO DECREASE ONCE THE LINE OF STORMS MOVES THROUGH
DURING THE MID AFTERNOON BUT SEAS MAY TAKE A WHILE TO FULLY SUBSIDE.
A LINE OF STORMS SHOULD MOVE WNW-ESE THRU THE WATERS FROM THE LATE
MORNING THRU THE MID/LATE AFTN HOURS. ASSOCIATED STRONG TO SEVERE
STORMS A GOOD POSSIBILITY AND MARINERS SHOULD PREPARE FOR LOCALLY
HIGH WINDS AND ROUGH SEAS. AN OFFSHORE WIND IS EXPECTED IN THE WAKE
OF THE STORMS.
TIDES LEVELS ARE RUNNING ABOUT 1.50 FT ABOVE NORMAL. ASTRONOMICAL
TIDES ARE ENTERING LOW TIDE SO TOTAL WATER LEVEL SHOULD REMAIN
AROUND 3.0 FEET BEFORE SLOWLY DROPPING LATER THIS AFTERNOON AS
OFFSHORE WINDS DEVELOP IN THE WAKE OF THE STORMS. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 48 70 49 72 / 100 0 0 0 0
HOUSTON (IAH) 74 50 73 49 75 / 100 20 0 0 0
GALVESTON (GLS) 74 57 71 60 73 / 90 40 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Nov 16, 4:59 PM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 459 PM CST MON NOV 16 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-171300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 459 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A POTENT STORM SYSTEM WILL BEGIN TO AFFECT SOUTHEAST TEXAS LATE TONIGHT WITH INCREASING SHOWER AND THUNDERSTORM COVERAGE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES AND STRONG DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. A LONG FETCH OF SWELLS AND STRONG ONSHORE WINDS WILL LIKELY LEAD TO MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE...MAINLY ALONG FLOOD PRONE COASTAL AREAS SUCH AS THE INTERSECTION OF HIGHWAYS 87 AND 124. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...A POTENT STORM SYSTEM WILL MOVE ACROSS SOUTHEAST TEXAS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES AND STRONG DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF URBAN AREAS AND SUSCEPTIBLE ROADWAYS IS POSSIBLE. A LONG FETCH OF SWELLS AND STRONG ONSHORE WINDS WILL LIKELY LEAD TO MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE...MAINLY ALONG FLOOD PRONE COASTAL AREAS SUCH AS THE INTERSECTION OF HIGHWAYS 87 AND 124. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT.
In the hours before
Special weather statement, Nov 17, 2:55 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 AM CST TUE NOV 17 2015
TXZ195>197-170945-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
255 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRAZOS...BURLESON AND
WESTERN WASHINGTON COUNTIES UNTIL 345 AM CST...
AT 255 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROUND TOP...OR 13 MILES SOUTHEAST OF GIDDINGS...MOVING NORTHEAST AT
45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...SNOOK...BURTON...MILLICAN...LAKE SOMERVILLE DAM...
QUARRY...LYONS...INDEPENDENCE AND WELLBORN.
LAT...LON 3020 9674 3024 9673 3025 9669 3030 9664
3030 9667 3032 9669 3032 9674 3034 9676
3065 9662 3048 9615 3005 9662 3008 9663
3011 9663 3013 9665 3015 9665 3016 9669
3015 9671 3014 9677 3016 9679
TIME...MOT...LOC 0855Z 219DEG 41KT 3010 9673Special weather statement, Nov 17, 4:51 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 AM CST TUE NOV 17 2015
TXZ163-164-176>178-198-171145-
MADISON TX-TRINITY TX-GRIMES TX-SAN JACINTO TX-WALKER TX-HOUSTON TX-
451 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...CENTRAL WALKER...
NORTHWESTERN SAN JACINTO...NORTHEASTERN GRIMES...HOUSTON AND EASTERN
MADISON COUNTIES UNTIL 545 AM CST...
AT 451 AM CST...DOPPLER RADAR WAS TRACKING A DEVELOPING AREA OF
STRONG THUNDERSTORMS 13 MILES NORTHWEST OF HUNTSVILLE...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...CROCKETT...APPLE SPRINGS...AUSTONIO...TRINITY...
GROVETON...LOVELADY...RIVERSIDE...KENNARD...LATEXO...CRABBS
PRAIRIE...WECHES...PENNINGTON AND CENTRALIA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST FOR SOUTHEASTERN
TEXAS.
LAT...LON 3158 9517 3156 9514 3154 9514 3152 9510
3147 9510 3144 9501 3138 9496 3134 9496
3134 9493 3128 9489 3126 9490 3123 9486
3060 9569 3088 9590 3159 9532
TIME...MOT...LOC 1051Z 218DEG 36KT 3088 9565The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:55 AM CST | Special Weather Statement | HGX | Burleson | 50 min |
| Nov 17, 3:39 AM CST | Severe Thunderstorm Warning | HGX | Burleson, Washington | 36 min |
| Nov 17, 4:06 AM CST | Tornado Warning | HGX | Brazos, Burleson, Grimes, Washington | 24 min |
| Nov 17, 4:14 AM CST | Tornado Warning | HGX | Brazos, Burleson, Grimes, Washington | 46 min |
| Nov 17, 4:16 AM CST | Tornado Warning | HGX | Brazos, Burleson, Grimes, Washington | 44 min |
| Nov 17, 4:51 AM CST | Special Weather Statement | HGX | Houston, Trinity, Walker | 54 min |
| Nov 17, 5:20 AM CST | Special Weather Statement | HGX | Brazos, Burleson, Washington | 55 min |
| Nov 17, 5:45 AM CST | Special Weather Statement | HGX | Houston | 45 min |
| Nov 17, 6:04 AM CST | Special Weather Statement | HGX | Austin, Colorado | 56 min |
| Nov 17, 6:18 AM CST | Special Weather Statement | HGX | Polk, San Jacinto | 57 min |
| Nov 17, 6:24 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 3 hr |
| Nov 17, 6:36 AM CST | Special Weather Statement | HGX | Brazos, Burleson | 54 min |
| Nov 17, 7:10 AM CST | Special Weather Statement | HGX | Trinity | 35 min |
| Nov 17, 7:11 AM CST | Special Weather Statement | HGX | Grimes | 34 min |
| Nov 17, 7:14 AM CST | Special Weather Statement | HGX | Grimes | 31 min |
| Nov 17, 7:35 AM CST | Tornado Warning | HGX | Grimes, Montgomery, Walker | 25 min |
| Nov 17, 7:57 AM CST | Special Weather Statement | HGX | Trinity | 63 min |
| Nov 17, 8:04 AM CST | Severe Thunderstorm Warning | HGX | Houston, San Jacinto, Trinity, Walker | 41 min |
| Nov 17, 8:10 AM CST | Special Weather Statement | HGX | Walker | 50 min |
| Nov 17, 8:20 AM CST | Wind Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 5 hr |
| Nov 17, 8:50 AM CST | Special Weather Statement | HGX | Trinity | 40 min |
| Nov 17, 8:57 AM CST | Severe Thunderstorm Warning | HGX | Houston, Polk, San Jacinto, Trinity, Walker | 48 min |
| Nov 17, 9:04 AM CST | Areal Flood Advisory | HGX | Houston, San Jacinto, Trinity, Walker | 3 hr |
| Nov 17, 10:19 AM CST | Areal Flood Advisory | HGX | Grimes, Montgomery, Trinity, Walker, Waller, Washington | 3 hr |
| Nov 17, 11:00 AM CST | Special Weather Statement | HGX | Harris | 45 min |
| Nov 17, 11:30 AM CST | Special Marine Warning | HGX | 90 min | |
| Nov 17, 11:50 AM CST | Special Weather Statement | HGX | Brazoria, Chambers, Matagorda | 70 min |
| Nov 17, 1:00 PM CST | Special Weather Statement | HGX | Galveston | 30 min |
| Nov 17, 1:07 PM CST | Special Marine Warning | HGX | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.